# SDR CA030609007

- Difficulty date: May 26, 2003
- Submitted: June 16, 2003
- Operation: General aviation
- Make and model: Cessna 401
- Aircraft time: 13,135 hours
- Engine: Cont TSIO520E
- Propeller: Mcauly 3AF32C505
- System (JASC): 8560 · Reciprocating Engine Supercharger
- Part: Turbocharger
- Part number: 4066109025
- Condition: Cracked
- Location: Engine
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING AN INSPECTION, THE COLD SIDE OF THE TURBOCHARGER TURBINE WAS FOUND TO BE RUBBING WHEN SPUN BY HAND. THE TURBOCHARGER WAS REMOVED. A CRACK WAS FOUND CLOSE TO THE TAIL PIPE ATTACH FLANGE.  THE CRACK HAD SWELLED, CAUSING THE TURBO HOUSING TO COME INTO CONTACT WITH THE HOT-SIDE TURBINE. THE TURBO WAS REPLACED.
